MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534300
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be implanted in the common bile duct to treat a biliary stricture during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the guidewire was unable to exit the rx port despite multiple attempts.The device was removed, and another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was smashed.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter break.Block g4: k101314 pro code exceeded character limit for the designated field.Block h11: an advanix biliary stent was received for analysis.Visual inspection of the returned device found no damages.However, destructive test was performed, and it was observed that the guide catheter was smashed under microscope inspection.Functional inspection was performed, and it was observed that the guide catheter was difficult to advance and pull and it was difficult to advance/load the guidewire into the device.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of device difficult to advance guidewire as the guide catheter was difficult to advance and pull and it was difficult to advance/load the guidewire into the device during functional analysis.Taking all available information into consideration, the investigation concluded that the reported and observed events were likely due to procedural factors, such as improper handling or excessive manipulation during guidewire insertion, which may have caused the damage to the guide catheter.Therefore, the most probable cause of the reported event is adverse event related to procedure.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23429983
Report Number3005099803-2025-05698
Device Sequence Number15902291
Product Code FGE
UDI-Device Identifier08714729787396
UDI-Public(01)08714729787396(17)270407(10)36742088
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534300
Device Catalogue NumberM00534300
Device Lot Number0036742088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown